Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Properties of standard maps

Author: Gary M. Huckabay
Journal: Proc. Amer. Math. Soc. 64 (1977), 169-172
MSC: Primary 54C10
MathSciNet review: 0440490
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X and Y be compact metric spaces. Let $ S(X,Y)$ denote the collection of standard maps of X onto Y. We establish that $ S(C,Y)$ is a dense subset of $ C(C,Y)$, where C is the Cantor set. If f is a standard map and $ G(f,Y)\{ A(f,Y)\} $ denotes the subgroup of $ H(X)$ which preserves {interchanges} the point-inverses of f, then there is a continuous homomorphism of $ A(f,Y)$ into $ H(Y)$ with kernel $ G(f,Y)$. We also show that $ G(f,Y)$ and $ A(f,Y)$ are closed subsets of $ H(X)$.

References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [2] W. Gottschalk and J. Auslander (editors), Topological dynamics, Benjamin, New York, 1968. MR 38 #2762. MR 0234445 (38:2762)
  • [3] G. Huckabay, On the classification of locally compact, separable metric spaces, Fund. Math. (to appear). MR 0494057 (58:12991)
  • [4] -, Standard maps and the classification of topological spaces, Ph.D. thesis, Oklahoma State University.
  • [5] A. Vobach, On subgroups of the homeomorphism group of the Cantor set, Fund. Math. 60 (1967), 47-52. MR 36 #2108. MR 0219025 (36:2108)
  • [6] -, A theorem on homeomorphism groups and products of spaces, Bull. Austral. Math. Soc. 1 (1969), 137-141. MR 39 #7586. MR 0246282 (39:7586)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10

Retrieve articles in all journals with MSC: 54C10

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society